Texas, 2012

Drought in Texas, July 31, 2012

July 31, 2012 · NWS FWD · 1 event in 1 county or zone

With little rain during the month, conditions worsened for Denton County. This county was classified in a severe drought (D2) at the end of the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

With little rain during the month, conditions worsened for Denton County. This county was classified in a severe drought (D2) at the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 30, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 PM CDT MON JUL 30 2012

.AVIATION...
VFR WILL PREVAIL. WINDS WILL VARY FROM SOUTHEAST TO SOUTHWEST
THROUGHOUT THE PERIOD BUT SPEEDS WILL GENERALLY REMAIN BELOW 12
KTS. SOME AFTERNOON WIND GUSTS UP TO 15 KTS WILL AGAIN BE
POSSIBLE. A FEW HIGH BASED CUMULUS CLOUDS AROUND 8 KFT WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON HOURS.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT MON JUL 30 2012/

THE HEAT ADVISORY HAS BEEN EXTENDED UNTIL WEDNESDAY 8 PM DUE TO THE
STAGNANT NATURE OF THE HIGH PRESSURE CELL ALOFT OVER THE SOUTHERN
PLAINS AND SOUTHERN ROCKIES. HOWEVER...COME LATE WEEK AND OVER THE
WEEKEND THE UPPER HIGH IS EXPECTED TO WEAKEN SLIGHTLY OVER NORTH
TEXAS AS AMPLIFIED FLOW ACROSS THE NORTHERN PART OF THE COUNTRY
FORCES THE HIGH TO DRIFT A LITTLE TO THE WEST. TEMPERATURES WILL
ONLY COOL DOWN A FEW DEGREES...BUT THIS MAY BE ENOUGH TO END THE
HEAT ADVISORY OVER THE UPCOMING WEEKEND.

AS FOR RAIN...NONE IS FORESEEN DURING THIS FORECAST...AND LONG
RANGE MODELS DO NOT HINT AT ANYTHING SIGNIFICANT THROUGH THE FIRST
TEN DAYS OF AUGUST. AUGUST IS NORMALLY THE DRIEST MONTH FOR NORTH
TEXAS WITH AVERAGE AMOUNTS OF 1.91" AT DFW AND 2.05" AT WACO.
HENCE...UNLESS A LARGE CONVECTIVE COMPLEX OR A TROPICAL SYSTEM
MOVES THROUGH THE REGION MID TO LATE AUGUST...IT/S UNLIKELY THAT
OUR RAINFALL DEFICIT WILL IMPROVE BEFORE SEPTEMBER. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 105  80 105  81 /   0   0   0   0   0
WACO, TX              76 102  76 102  76 /   0   0   0   0   0
PARIS, TX             75 104  75 103  75 /   0   0   0   0   0
DENTON, TX            76 105  78 106  78 /   0   0   0   0   0
MCKINNEY, TX          77 105  79 105  79 /   0   0   0   0   0
DALLAS, TX            80 105  81 105  81 /   0   0   0   0   0
TERRELL, TX           75 104  76 102  76 /   0   0   0   0   0
CORSICANA, TX         76 102  76 102  77 /   0   0   0   0   0
TEMPLE, TX            73 100  73 101  74 /   0   0   0   0   0
MINERAL WELLS, TX     74 103  76 103  76 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR TXZ091>095-101>107-
117>123.

&&

82/05
Hazardous weather outlook, Jul 30, 2:29 PM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT MON JUL 30 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 PM CDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO REACH OR EXCEED 105
DEGREES ALONG AND NORTH OF A LINE FROM WEATHERFORD TO CANTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE HEAT ADVISORY FOR THE NORTHERN PORTIONS OF NORTH TEXAS WILL
CONTINUE THROUGH WEDNESDAY. AFTERNOON HEAT INDEX VALUES WILL REACH OR
EXCEED 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Denton

When
July 31, 12:00 AM CST to 11:59 PM CST
Where
Denton forecast zone
Crop damage
$1,000
Reported by
Other Federal Agency
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

The county received less than an inch of rain during the month which worsened agricultural conditions across the area. By the end of the month, the county was classified in a severe drought (D2).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401444.